MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES LLC EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number EZF21A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional manufacturer narrative: from the initial evaluation of the device: per product evaluation, the report of cannula leakage was confirmed.Visual evaluation indicated bonding between cannula and connector with solvent.A leak test was performed and leakage was observed between the connector to cannula junction.No other visual damage, contamination, or other abnormalities were found.The reported event is pending additional investigation and historical record review.A supplemental report will be submitted accordingly once the full investigation has been completed.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received information that blood leakage was occurred from the connector of an ezf21a aortic cannula during use.The customer was not sure when the leakage occurred, but they became aware of the leakage from the connector when they noticed blood dripping on the floor just before the patient was weaned from cardiopulmonary bypass (cpb).Definite duration of the cannula use was not reported but was reported roughly 120-180 minutes.The exact amount of blood loss was unknown, but this leakage was reported to have no impact on the patient during procedure.Because this event was found when the patient was about to be weaned from cpb, the cannula was used without replacement and only gauze was applied to the connector rather than a zip tie to address the leakage.There were no patient complications reported.The patient outcome was reported as 'under treatment'.The cannula was used in an aortic valve replacement procedure.Per the customer, the blood leak appeared to be oozing from the connector area, but they did not know where exactly the leak was coming from.They also commented that there was no visible damage to the packaging or the device before use, and they did not apply any damaging force to the connector.The device was returned for evaluation.The patient was a 58-year-old male.
 
Additional Manufacturer Narrative
H 11: corrected data.It was confirmed that the physician's name was not provided, thus sections e1, e2, and e3 were updated/ corrected accordingly.G3 is the aware date of this confirmation.H11: manufacturer narrative.B5 event description was updated to align with current information provided.G6 type of follow up and number filled out.No further updates in terms of the investigation conclusions.H6 type of investigation, findings, and conclusions refilled out accordingly.The reported event is pending additional investigation and historical record review.A supplemental report will be submitted accordingly once the full investigation has been completed.Additional supplemental reports like follow up 1 may be submitted as necessary.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received information that blood leakage occurred from the connector of an ezf21a aortic cannula during use.The customer was not sure when the leakage occurred, but they became aware of the leakage from the connector when they noticed blood dripping on the floor just before the patient was weaned from cardiopulmonary bypass (cpb).Definite duration of the cannula use was not reported but was reported roughly 120-180 minutes.The exact amount of blood loss was unknown, but this leakage was reported to have no impact on the patient during procedure.Because this event was found when the patient was about to be weaned from cpb, the cannula was used without replacement and only gauze was applied to the connector rather than a zip tie to address the leakage.There were no patient complications reported.The patient outcome was reported as 'under treatment'.The cannula was used in an aortic valve replacement procedure.Per the customer, the blood leak appeared to be oozing from the connector area, but they did not know where exactly the leak was coming from.They also commented that there was no visible damage to the packaging or the device before use, and there were no difficulties in connecting tubing.They did not apply any damaging force to the connector and also any prolonged force/ compression to the cannula.De-airing was performed using a syringe through a three-way stopcock on the tubing of cpb system without any problems.The patient was a 58-year-old male.
 
Additional Manufacturer Narrative
H11 corrected data: e3 all corrected per internal reporting guidance.H11 manufacturer narrative: h11 narrative included below; h6 codes for investigation type, investigation findings, and investigation conclusions updated; g6 follow up selection and number entered; h2 follow up type selected; h3 reselected as this update includes evaluation updates.Engineering evaluation summary: the reported complaint was confirmed by product evaluation.Ifu/ labelling is adequate.Pra determination was opened.No scar/ capa is required.There is not sufficient evidence to suggest an edwards/supplier manufacturing defect at this time.Per supplier dhr review, it was confirmed that good documentation practices were followed properly and no non-conformities or deviation associated to this work order were found, training, maintenance, calibration, and tensile test results were found as expected.Retained sample has been obtained to evaluate the presence of solvent.Visual appearance of the connector bonding is according to the current process and no indication of an out specification or abnormal condition.Per the supplier investigation, this issue could not be confirmed to be a manufacturing defect, however, an investigation via capa was opened at the supplier to document all investigation activities, potential root cause and potential corrective actions for this failure mode.The complaint is confirmed as a minor leak was observed in evaluation.Pra determination was opened and will document further investigation as sufficient evidence of an edwards/ supplier manufacturing defect was not found.Evidence of a user caused failure was also indeterminable with the available information.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
As reported by edwards lifesciences affiliation through our japanese post-marketing surveillance system, edwards received information that blood leakage occurred from the connector of an ezf21a aortic cannula during use.The customer was not sure when the leakage occurred, but they became aware of the leakage from the connector when they noticed blood dripping on the floor just before the patient was weaned from cardiopulmonary bypass (cpb).Definite duration of the cannula use was not reported but was reported roughly 120-180 minutes.The exact amount of blood loss was unknown, but this leakage was reported to have no impact on the patient during procedure.Because this event was found when the patient was about to be weaned from cpb, the cannula was used without replacement and only gauze was applied to the connector rather than a zip tie to address the leakage.There were no patient complications reported.The patient outcome was reported as 'under treatment'.The cannula was used in an aortic valve replacement procedure.Per the customer, the blood leak appeared to be oozing from the connector area, but they did not know where exactly the leak was coming from.They also commented that there was no visible damage to the packaging or the device before use, and there were no difficulties in connecting tubing.They did not apply any damaging force to the connector and also any prolonged force/ compression to the cannula.De-airing was performed using a syringe through a three-way stopcock on the tubing of cpb system without any problems.The patient was a 58-year-old male.

Brand Name
EZ GLIDE AORTIC CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8015656209
MDR Report Key19833889
Report Number2015691-2024-05671
Device Sequence Number20749743
Product Code DWF
UDI-Device Identifier00690103175080
UDI-Public(01)00690103175080(17)261210(11)231211(10)408635
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEZF21A
Device Lot Number408635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer07/25/2024
09/18/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date08/22/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale